Alert archive / California / Hazardous Seas Warnings in 2014

Hazardous Seas Warning 7, NWS Eureka, CA

May 30, 2014

NWS Eureka, CA issued this hazardous seas warning at May 30, 2014, 3:30 AM PDT. It took effect at May 30, 2014, 9:00 AM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2014, 3:30 AM PDT (10:30 UTC)
In effect from
May 30, 2014, 9:00 AM PDT
Expired
May 31, 2014, 9:00 AM PDT
In force
24 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WHUS76 KEKA 301030
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
330 AM PDT FRI MAY 30 2014

PZZ470-301830-
/O.CON.KEKA.GL.W.0012.000000T0000Z-140530T2200Z/
/O.UPG.KEKA.SE.A.0003.140530T2200Z-140531T2200Z/
/O.NEW.KEKA.SE.W.0007.140530T2200Z-140531T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
330 AM PDT FRI MAY 30 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM THIS AFTERNOON...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 
3 PM SATURDAY...

* WINDS...N 25 TO 30 KT WITH GUSTS UP TO 40 KT TODAY. WINDS WILL
  DIMINISH SLIGHTLY TO 20 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35
  KT TONIGHT AND PERSIST THROUGH EARLY NEXT WEEK.

* WAVES...N 12 FT AT 9 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-301830-
/O.CON.KEKA.GL.W.0012.000000T0000Z-140530T1600Z/
/O.UPG.KEKA.SE.A.0003.140530T1600Z-140531T2200Z/
/O.NEW.KEKA.SE.W.0007.140530T1600Z-140531T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
330 AM PDT FRI MAY 30 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
SATURDAY...

* WINDS...N 25 TO 30 KT WITH FREQUENT GUSTS UP TO 35 KT THROUGH
  EARLY THIS MORNING. WINDS WILL DIMINISH SLIGHTLY TO 20 TO 25 KT
  WITH OCCASIONAL GUSTS TO 35 KT LATE THIS MORNING AND PERSIST
  THROUGH EARLY NEXT WEEK.

* WAVES...N 12 FT AT 9 TO 10 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-301830-
/O.CON.KEKA.SC.Y.0048.000000T0000Z-140531T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
330 AM PDT FRI MAY 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SATURDAY...

* WINDS...NW TO N 10 TO 20 KT. GUSTS UP TO 30 KT AROUND CAPE
  MENDOCINO AND POINT SAINT GEORGE.

* WAVES...NW 9 FT AT 9 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-301830-
/O.CON.KEKA.SC.Y.0048.000000T0000Z-140531T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
330 AM PDT FRI MAY 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SATURDAY...

* WINDS...NW TO N 10 TO 20 KT. GUSTS UP TO 30 KT AROUND CAPE
  MENDOCINO. 

* WAVES...NW 9 FT AT 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
6 follow-up statements
249 
WHUS76 KEKA 301603
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
903 AM PDT FRI MAY 30 2014

PZZ475-310015-
/O.EXP.KEKA.GL.W.0012.000000T0000Z-140530T1600Z/
/O.CON.KEKA.SE.W.0007.000000T0000Z-140531T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
903 AM PDT FRI MAY 30 2014

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT
SATURDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...N 25 TO 30 KT WITH OCCASIONAL GUSTS UP TO 35 KT THROUGH
  EARLY NEXT WEEK.

* WAVES...N 12 FT AT 9 TO 10 SECONDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-310015-
/O.CON.KEKA.GL.W.0012.000000T0000Z-140530T2200Z/
/O.CON.KEKA.SE.W.0007.140530T2200Z-140531T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
903 AM PDT FRI MAY 30 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 PM PDT SATURDAY...

* WINDS...N 25 TO 30 KT WITH GUSTS UP TO 40 KT TODAY. WINDS WILL 
  DIMINISH SLIGHTLY TO 20 TO 25 KT WITH OCCASIONAL GUSTS UP TO 
  35 KT TONIGHT AND PERSIST THROUGH EARLY NEXT WEEK. 

* WAVES...N 12 FT AT 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-310015-
/O.CON.KEKA.SC.Y.0048.000000T0000Z-140531T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
903 AM PDT FRI MAY 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WINDS...NW TO N 10 TO 20 KT. GUSTS UP TO 30 KT AROUND CAPE 
  MENDOCINO AND POINT SAINT GEORGE. 

* WAVES...NW 9 FT AT 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-310015-
/O.CON.KEKA.SC.Y.0048.000000T0000Z-140531T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
903 AM PDT FRI MAY 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WINDS...NW TO N 10 TO 20 KT. GUSTS UP TO 30 KT AROUND CAPE 
  MENDOCINO. 

* WAVES...NW 9 FT AT 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
785 
WHUS76 KEKA 302211
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
311 PM PDT FRI MAY 30 2014

PZZ470-310615-
/O.EXP.KEKA.GL.W.0012.000000T0000Z-140530T2200Z/
/O.EXT.KEKA.SE.W.0007.000000T0000Z-140601T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
311 PM PDT FRI MAY 30 2014

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...N 20 TO 30 KT WITH OCCASIONAL GUSTS UP TO 35 KT THROUGH
  EARLY NEXT WEEK.

* WAVES...N 11 TO 12 FT AT 9 SECONDS SATURDAY...INCREASING TO 13 TO
  16 FT BY EARLY NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-310615-
/O.EXT.KEKA.SE.W.0007.000000T0000Z-140601T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
311 PM PDT FRI MAY 30 2014

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...N 20 TO 30 KT WITH OCCASIONAL GUSTS UP TO 35 KT THROUGH
  EARLY NEXT WEEK.

* WAVES...N 10 TO 12 FT AROUND 9 SECONDS THROUGH SATURDAY...INCREASING TO
  13 TO 15 FT BY EARLY NEXT WEEK.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-455-310615-
/O.CON.KEKA.SC.Y.0048.000000T0000Z-140531T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
311 PM PDT FRI MAY 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY.

* WINDS...NW TO N 10 TO 20 KT. GUSTS UP TO 30 KT AROUND CAPE
  MENDOCINO AND POINT SAINT GEORGE.

* WAVES...NW 9 FT AT 9 SECONDS THROUGH SATURDAY...INCREASING TO
  10 TO 12 FT BY EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
617 
WHUS76 KEKA 310018
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
518 PM PDT FRI MAY 30 2014

PZZ470-475-310830-
/O.CON.KEKA.SE.W.0007.000000T0000Z-140601T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
518 PM PDT FRI MAY 30 2014

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
SUNDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY.

* WINDS...N 20 TO 30 KT WITH OCCASIONAL GUSTS UP TO 35 KT 
  THROUGH EARLY NEXT WEEK. 

* WAVES...N 11 TO 12 FT AT 9 SECONDS SATURDAY...INCREASING TO 13 
  TO 16 FT BY EARLY NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-455-310830-
/O.EXT.KEKA.SC.Y.0048.000000T0000Z-140604T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
518 PM PDT FRI MAY 30 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT TUESDAY.

* WINDS...NW TO N 10 TO 20 KT. GUSTS UP TO 30 KT AROUND CAPE 
  MENDOCINO AND POINT SAINT GEORGE. 

* WAVES...NW 9 FT AT 9 SECONDS THROUGH SATURDAY...INCREASING TO 
  10 TO 12 FT BY EARLY NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
653 
WHUS76 KEKA 310344
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
844 PM PDT FRI MAY 30 2014

PZZ470-475-311145-
/O.CON.KEKA.SE.W.0007.000000T0000Z-140601T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
844 PM PDT FRI MAY 30 2014

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
SUNDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY.

* WINDS...N 20 TO 30 KT WITH OCCASIONAL GUSTS UP TO 35 KT THROUGH
  EARLY NEXT WEEK. 

* WAVES...N 11 TO 12 FT AT 9 SECONDS SATURDAY...INCREASING TO 13 
  TO 16 FT BY EARLY NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-455-311145-
/O.CON.KEKA.SC.Y.0048.000000T0000Z-140604T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
844 PM PDT FRI MAY 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY. 

* WINDS...NW TO N 10 TO 20 KT. GUSTS UP TO 30 KT AROUND CAPE 
  MENDOCINO AND POINT SAINT GEORGE. 

* WAVES...NW 9 FT AT 9 SECONDS THROUGH SATURDAY...INCREASING TO 
  10 TO 12 FT BY EARLY NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
810 
WHUS76 KEKA 311013
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
313 AM PDT SAT MAY 31 2014

PZZ470-311815-
/O.CAN.KEKA.SE.W.0007.000000T0000Z-140601T1000Z/
/O.NEW.KEKA.GL.W.0013.140531T1013Z-140604T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
313 AM PDT SAT MAY 31 2014

...GALE WARNING IN EFFECT UNTIL 3 AM WEDNESDAY...

* WINDS...N 25 TO 30 KT WITH FREQUENT GUSTS UP TO 35 KT THROUGH
  EARLY NEXT WEEK.

* WAVES...N 12 FT AT 9 SECONDS...INCREASING TO 13 TO 15 FT AT 10
  SECONDS BY EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-311815-
/O.EXT.KEKA.SE.W.0007.000000T0000Z-140531T1600Z/
/O.NEW.KEKA.GL.W.0013.140531T1600Z-140602T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
313 AM PDT SAT MAY 31 2014

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 9 AM THIS MORNING...
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 PM MONDAY...

* WINDS...N 25 TO 30 KT. OCCASIONAL GUSTS UP TO 35 KT BECOMING
  FREQUENT BY LATE THIS MORNING.

* WAVES...N 12 FT AT 9 SECONDS...INCREASING TO 13 TO 15 FT AT 10
  SECONDS BY EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-455-311815-
/O.EXT.KEKA.SC.Y.0048.000000T0000Z-140604T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
313 AM PDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM WEDNESDAY...

* WINDS...NW TO N 10 TO 20 KT. GUSTS UP TO 30 KT AROUND CAPE 
  MENDOCINO AND POINT SAINT GEORGE. 

* WAVES...NW 9 FT AT 9 SECONDS...INCREASING TO 10 TO 12 FT BY
  EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
521 
WHUS76 KEKA 311609
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
909 AM PDT SAT MAY 31 2014

PZZ475-010015-
/O.EXP.KEKA.SE.W.0007.000000T0000Z-140531T1600Z/
/O.CON.KEKA.GL.W.0013.000000T0000Z-140602T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
909 AM PDT SAT MAY 31 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

* WINDS...N 25 TO 30 KT WITH FREQUENT GUSTS UP TO 35 KT THROUGH
  EARLY NEXT WEEK.

* WAVES...N 12 FT AT 9 SECONDS...INCREASING TO 13 TO 15 FT AT 10
  SECONDS BY EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-010015-
/O.CON.KEKA.GL.W.0013.000000T0000Z-140604T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
909 AM PDT SAT MAY 31 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...N 25 TO 30 KT WITH FREQUENT GUSTS UP TO 35 KT THROUGH 
  EARLY NEXT WEEK. 

* WAVES...N 12 FT AT 9 SECONDS...INCREASING TO 13 TO 15 FT AT 10 
  SECONDS BY EARLY NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-455-010015-
/O.CON.KEKA.SC.Y.0048.000000T0000Z-140604T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
909 AM PDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WINDS...NW TO N 10 TO 20 KT. GUSTS UP TO 30 KT AROUND CAPE 
  MENDOCINO AND POINT SAINT GEORGE. 

* WAVES...NW 9 FT AT 9 SECONDS...INCREASING TO 10 TO 12 FT BY 
  EARLY NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at May 29, 3:02 PM PDT, 12 hours 28 minutes earlier.

Area forecast discussion, May 29, 3:02 PM PDT, 12 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
302 PM PDT THU MAY 29 2014

.SYNOPSIS...HIGH PRESSURE OFFSHORE WILL MAINTAIN MOSTLY DRY
WEATHER WITH SEASONABLE TEMPERATURES THROUGH THE WEEKEND. A
TROUGH ALOFT WILL DROP DOWN FROM THE NORTH ON FRIDAY BRINGING
ISOLATED THUNDERSTORMS TO THE TRINITY MOUNTAINS THROUGH THE
WEEKEND AND INCREASING CLOUDS ALONG THE COAST.

&&

.SHORT TERM...(THURSDAY NIGHT THROUGH SUNDAY NIGHT) VISIBLE
SATELLITE IMAGERY SHOWS MOSTLY CLEAR SKIES THIS AFTERNOON AFTER THE
CLOUDS IN THE LOWER PORTION OF THE EEL RIVER AND KLAMATH RIVERS
DISSIPATED. IN THE WATER VAPOR IMAGERY, THERE IS A SHARP TROUGH OVER
THE AREA WITH A REINFORCING SHOT OF ENERGY UPSTREAM. THIS ENERGY
WILL DROP INTO THE TR OF ON FRIDAY WHICH WILL PRODUCE A SMALL CLOSED
LOW SOMEWHERE OFF THE MENDO COAST. THIS LOW IS WEAKER AND THE
LOCATION NOT AS FAVORABLE THAN PREVIOUS RUNS BUT STILL HAVE MOST
UNSTABLE CAPE ON THE GFS AT ABOUT 500 J/KG AND CONTINUED WITH
ISOLATED TSTMS FRIDAY AFTERNOON AND EVENING. STORM MOVEMENT LOOKS
FAIRLY SLOW SO EXPECT LIGHT TO MODERATE RAINFALL WITH THESE
SYSTEMS. FLAT RIDGE THEN DEVELOPS ON SATURDAY AND AIRMASS NOT AS
UNSTABLE BUT STILL LOOKING FOR SLT CHC OF TSTMS OVER TRINITIES AND
YOLLO BOLLYS. BY SUNDAY ANOTHER PIECE OF ENERGY COMES DOWN IN THE
NORTHWEST FLOW AND AIRMASS BECOMES UNSTABLE AGAIN,THOUGH NOT TO
THE EXTENT AS FRIDAY SO CONTINUED WITH SLT CHC TSTMS. AT THE
COAST, THE OFFSHORE FLOW WEAKENS AND THE LOWER LEVEL AIRMASS RH
INCREASES SO EXPECT TO SEE MORE CLOUDS STARTING TONIGHT AND INTO
THE WEEKEND. DEAN

.LONG TERM...(MONDAY THROUGH THURSDAY) THE MODELS CONTINUE TO
INDICATE TROUGHINESS LINGERING OVER THE REGION THROUGH THE MIDDLE
OF NEXT WEEK WITH SUBTLE INDICATIONS OF INSTABILITY. CONFIDENCE IN
THIS IS LOW, BUT LEFT THE FORECAST AS IS FOR CONSISTENCY.
TEMPERATURES SHOULD GRADUALLY WARM UP TOWARDS THE SECOND HALF OF
NEXT WEEK, BUT NOTHING TOO DRAMATIC.

&&

.AVIATION...GUSTY WINDS THIS AFTERNOON WILL DECREASE AFTER ABOUT 7PM
THOUGH THE WINDS WILL STILL BE STRONG AROUND KCEC UNTIL ABOUT
MIDNIGHT. MODELS SHOW BOUNDARY LAYER RH INCREASING STARTING LATE
TONIGHT WITH INCREASING IFR CLOUDS AROUND HUMBOLDT BAY INTO KACV
AND ALSO IN THE MENDO COAST ABOUT MIDNIGHT. STILL A WEAK OFFSHORE
PRESSURE GRADIENT NEAR KCEC SO THAT WILL REMAIN MOSTLY CLEAR
TONIGHT THOUGH THERE MAY BE SOME PATCHY MVFR FOG. VFR INLAND
EXCEPT FOR LOCALIZED IFR CEILINGS IN LOWER EEL AND KLAMATH RIVERS
AFTER MIDNIGHT. WITH STRONG AFTERNOON WINDS, EXPECT MIXING IN THE
AFTERNOON AND VFR CONDITIONS BY LATE MORNING. UNSTABLE AIRMASS
INCREASES FRIDAY AFTERNOON AND WILL SEE INCREASE TOWERING CU
CLOUDS WITH ISOLATED CBS AND TSTMS. THESE WILL BRIEFLY OBSCURE THE
MTN TOPS. DEAN

&&

.MARINE...THIS AFTERNOON THE NEARSHORE BUOYS HAVE BEEN REPORTING A
STRONG NORTHERLY BREEZE WITH SEAS AROUND 7-9 FT NORTH OF CAPE
MENDOCINO AND A MODERATE NORTHERLY BREEZE WITH SEAS AROUND 9 FT
SOUTH OF CAPE MENDOCINO. THE 1840Z ASCAT PASS SHOWED WINDS OF 20-30
KT, WITH THE STRONGEST WINDS ACROSS THE WESTERN PORTION OF THE OUTER
WATERS. THESE WINDS WERE ABOUT 5 KT HIGHER THAN FORECAST, SO
ADJUSTED THE SHORT TERM WIND FORECAST UP TO ACCOUNT FOR THIS.
OTHERWISE, MODELS SHOW A CONSISTENT SYNOPTIC PATTERN. THE PACIFIC
HIGH PRESSURE CONTINUES TO INTERACT WITH A THERMAL LOW ACROSS
INTERIOR CALIFORNIA, GENERATING NORTHERLY WINDS AND SHORT PERIOD
SEAS. EXPECT LOW END GALE WARNINGS ACROSS THE OUTER WATERS
TONIGHT, THEN GRADUALLY EXPIRING ON FRIDAY AS THE PRESSURE GRADIENT
WEAKENS SLIGHTLY. HOWEVER, AS THE GALE WARNINGS EXPIRE HAZARDOUS
SEAS MIGHT CONTINUE IN THEIR PLACE, ESPECIALLY CONSIDERING THE SEAS
PROPAGATING SOUTHWARD FROM OUR NORTH. ISSUED A HAZARDOUS SEAS WATCH
FOR THE OUTER WATERS TO ACCOUNT FOR THIS. THE SC.Y'S FOR THE INNER
WATERS REMAIN ON TRACK, BUT THEY MAY NEED TO HAVE THEIR END TIMES
PUSHED FURTHER BACK. GALE CONDITIONS MAY DEVELOP ACROSS THE OUTER
WATERS AGAIN THIS WEEKEND AS THE PRESSURE GRADIENT STRENGTHENS. BUT
THIS IS STILL BORDERLINE AS MODELS KEEP SHOWING MINOR
FLUCTUATIONS UPWARD AND DOWNWARD WITH THE WINDS FROM RUN TO RUN.
REGARDLESS, THE NORTHERLY WINDS AND ELEVATED SEAS WILL CONTINUE INTO
THE WEEKEND AND EARLY NEXT WEEK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL
3 AM PDT SATURDAY PZZ450.

HAZARDOUS SEAS WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON PZZ470.

GALE WARNING UNTIL 3 PM PDT FRIDAY PZZ470.

SMALL CRAFT ADVISORY UNTIL 3 AM PDT SATURDAY PZZ455.

HAZARDOUS SEAS WATCH FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON PZZ475.

GALE WARNING UNTIL 9 AM PDT FRIDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 29, 5:15 AM PDT, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
515 AM PDT THU MAY 29 2014

CAZ001-002-301215-
REDWOOD COAST-MENDOCINO COAST-
515 AM PDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-301215-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
515 AM PDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON AND EVENING
HOURS ON FRIDAY OVER THE TRINITY AND MARBLE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-301215-
MENDOCINO INTERIOR-
515 AM PDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Hazardous Seas Warnings in California, 2014Every hazardous seas warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.